Childhood Diseases

Posted by: Daphney | 2010-10-28


Baby with rush

I have a 5 mnths old baby and first she started vomiting 4 weeks ago and I took her to the paediatrician and he gave her antibiotics and something to stop the vomiting but when i gave it to her she was still throwing up and even the medicine that was suppose to stop the vomit did not help so I stopped everything and as soon as that she stopped vomiting also, I never found out what caused the vomit in the first place.

and then 2 weeks ago she started to be feverish a lot and I took her to the same doctor again she was not vomiting this time just the high fever, and her forehead was a little bit swollen and she was hot all over her body, I gave her panado and took her and he couldn''t find anything and he told me to take to the hospital because when the forehead is swollen then they suspect meningitis and she should be admitted have test done on her, but because I do not have medical aid I took her to the government hosp where they checked her and gave her antibiotics again. when I gave her that she started vomiting again this went on for about 4 days everytime I gave her the medicine she would vomit and all the food she had, then I stopped the antibiotics and she stopped vomiting also. I heard that children can have some sort of an intolerance towards certain medication especially the antibiotics, and I wonder if that is the case with her.

Now she has developed rush all over her body especially on the face , the neck and the buttocks, she isn''t feverish this time and she hasn''t vomitted and I do not apply anything except vaseline in the body and the bum cream. she is eating well, drinking well and she is playing it''s like it does not affect her at all.

what should I do I even thought of changing the doctor because I trusted him as he is a paediatrician. Can you make anything out of this whole history. I thought maybe she is teething but then maybe it''s still ealy for that.

Please help, you can even email me directly if possible.

Thatnk you,

Expert's Reply



This is a very good question which you have set out well.The cause of your baby's vomiting 4 weeks ago is not obvious but sounds as if she may have had tonsillitis.Her second illness started 2 weeks ago and she has had a high fever until now. Her illness sounds like Roseola or baby measles. Now that the rash has appeared her fever will settle. The rash will disiappear after a maximum of 3 days. If you are allergic to penicillin it is possible that your baby is also allergic and this may be the reason why she vomits antibiotics.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.